MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer picc was placed around 0730 by rn.No issues with picc placement.Rn got a call around 1700 from the icu nurse stating issues with the new picc.Stated that when he went to flush one of the picc lumens after a blood draw, the initial 5cc went in but the rest of the saline and sluggish blood started coming out of the second lumen.When placement rn went to assess the line, she stated the same thing happening to her.She flushed the purple lumen just find with no issues, then aspirated and flushed again with the second flush when blood started coming out of the other lumen.No leaking was noted.The picc was removed and leaking/possible fracture is somewhere in the middle of the picc but unable to locate.A new line placed.Patient was receiving q4hr blood draws.Rn stated no issues up until the 3rd lab draw.No patient injury.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed and was determined to be manufacturing related.The product returned for evaluation was a 4fr dual lumen powerpicc solo catheter with two needleless injection caps.Use residue was observed on the sample.Two complete breaks were observed in the catheter shaft, one was at the 10cm depth marking and the other was at the 28cm depth marking.Microscopic inspection of the break surfaces revealed features that were consistent with a sharp instrument.An attempt to flush the purple lumen with water using 12ml syringe revealed the catheter was patent to infusion and aspiration.When the catheter was pressurized, water leaked out of the red lumen.An attempt to pressurize different locations of the catheter shaft also resulted in the red lumen leaking water.The connection between lumens was determined to be within the molded joint.The molded joint was dissected which revealed a channel connecting both lumens, caused by a void in the molded material.The connection between the lumens within the molded joint likely occurred during device manufacture.This complaint will be forwarded to the manufacturing site for further evaluation.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
DOT PROVPPSOLO 4FDL MBP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20156843
Report Number3006260740-2024-04991
Device Sequence Number4235344
Product Code LJS
UDI-Device Identifier00801741155208
UDI-Public(01)00801741155208(11)240528(17)250831(10)REJR0467
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue NumberS1294108D5
Device Lot NumberREJR0467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date01/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale